Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Prothiaden and Piracetam. How and when can I stop? Any withdrawal symptoms?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Please direct this question to Dr. XXXXXXX XXXXXXX Neurologist who has answered my question earlier.


Thanks for your prescription. I have been taking Prothiaden 25 mg once daily and Piracetam 1200 mg twice daily since the last time I contacted you, and I am feeling better now. Though I believe there is still some scope for improving my concentration, but definitely I see significant improvement.

My question is now regarding when and how to stop this medication, without an withdrawal symptoms and effects. Please let me know how long I should continue to take these medicines and how I should stop these.

Thanks for your help.

Posted Tue, 22 Oct 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
My replies are below.

Detailed Answer:

Thank you for getting back.

It is good to note that you are feeling better now.

Regarding medications, both are safe medications, and are not associated with any significant side effects. Nootropil (piracetam) can be used for long time, in your case, at least three months would be required.
Regarding Prothiaden, we will use for about six weeks (total) and then depending on your improvement, we will decide to stop or reduce it.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Follow-up: Taking Prothiaden and Piracetam. How and when can I stop? Any withdrawal symptoms? 13 hours later
Thanks Doctor. So would you suggest me to get back to you after using Prothiaden for 6 weeks, which means about 3-4 weeks from now? In that case, I would close this discussion for now and get back to you at that time.

Please advise.

Another question I wanted to ask you. I have been getting severe acidity problem, generally extreme during the evening times. When I take PPI's like Pantoprazole, then the problem subsides to some extent.

I do not know if these are related. If you think they are, please advise accordingly, or I will consult a gastroenterologist.

Also I hope neither of Prothiaden or Piracetam has interactions with PPI medications.

Answered by Dr. Sudhir Kumar 6 minutes later
Brief Answer:
My replies are below.

Detailed Answer:
Acidity problem is not related to neuro problem, so, they are unrelated. You can consult a gastroenterologist for that.

PPIs like pantoprozole do not interact with Prothiaden and piracetam.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor